Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 27, NWS Shreveport, LA

March 19, 2005Grant Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 19, 2005, 8:48 PM CST for Grant Parish, Louisiana. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 19, 2005, 8:48 PM CST (02:48 UTC)
Expired
Mar 19, 2005, 9:45 PM CST
In force
57 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Grant Parish, LA

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 2.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2005-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 102 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2005-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
102 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
1842 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 2:30 PM CST, 6 hours 18 minutes earlier.

Area forecast discussion, Mar 19, 2:30 PM CST, 6 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 PM CST SAT MAR 19 2005

.DISCUSSION...
FRONT CONTINUES TO SLOWLY MOVE S AND AS OF 20Z...SITUATED FROM NEAR
KELD THROUGH MANSFIELD LA TO NEAR KLFK.  EXPECT LITTLE CHANGE
THROUGH TONIGHT AS THE FRONT BECOMES QUASI STATIONARY BEFORE MOVING
NORTH DURING SUNDAY AS A WARM FRONT.

NEGATIVE TILT SHORTWAVE TROF BEGINS TO SPIN UP AND PROGRESS EAST IN
THE LEE OF THE COLORADO ROCKIES DURING SUNDAY AND DEEPENS AS WELL
WITH SURFACE LOW BAROCLINICALLY SOUTHEAST OF THE MID LOW.  LOW LEVEL
SRLY JET BEGINS TO NOTCH UP AS WELL WITH SPEEDS UPWARDS OF 45 KNTS
MONDAY.  HENCE SCATTERED STORMS FORECAST THROUGH MONDAY IN THE
WARM SECTOR WITH ISENTROPIC LIFT AS WELL.

MONDAY CONTINUES TO LOOK QUITE ACTIVE AS STORM INITIATION EXPECTED
DURING LATE MORNING UNDER BREAKS IN CLOUDS SKY...DEWPTS IN THE LWR TO
MID 60S...INSTABILITY FROM 2000 TO 3000 J/KG...WITH BACKING SFC SE
WINDS...AND A 50 TO 60 KNOT WESTERLY JET STREAK.  HAVE ACCORDINGLY
MADE OUR CONCERNS KNOWN WITH A FAIRLY STRONGLY WORDED HWO AND ISSUED
THIS AFTERNOON AT NOON.

WELCOME TO SPRING TIME TOMORROW...SUNDAY MORNING AT 633 AM...THAT IS
1233 UTC.

TUESDAY COULD SEE A LITTLE WRAP AROUND RAIN WITH A BREAK WEDNESDAY
AND EVEN MOST OF THURSDAY BEFORE ANOTHER SYSTEM FOR WEEKS END AS
THE FAST SUBTROPICAL JET CONTINUES TO GENERATE SYSTEMS ABOUT EVERY
THREE DAYS.

TEMPS REMAIN NEAR CLIMATOLOGICAL FOR THE PERIOD...HIGHS IN THE LOWER
70S AND UPPER 60S...LOWS IN THE LOWER TO MID 50S.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  53  74  59  76 /  30  50  30  50
MLU  52  72  56  75 /  30  50  30  50
DEQ  46  70  53  74 /  10  30  40  50
TXK  51  72  57  75 /  10  30  40  50
ELD  50  71  55  74 /  10  30  30  50
TYR  54  76  59  77 /  30  50  40  50
GGG  54  75  59  77 /  30  50  40  50
LFK  56  77  60  78 /  40  50  30  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

VIII.
Hazardous weather outlook, Mar 19, 12:00 PM CST, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST SAT MAR 19 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-201200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST SAT MAR 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
A STALLED COLD FRONT ACROSS SOUTHERN ARKANSAS THROUGH NORTHWEST
LOUISIANA AND EAST CENTRAL TEXAS SHOULD REMAIN QUASI STATIONARY
THROUGH TONIGHT.  EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO
DEVELOP NEAR THIS STALLED COLD FRONT.  A FEW OF THE STORMS MAY BECOME
SEVERE AND PRODUCE SMALL HAIL AND ISOLATED DAMAGING WINDS...MAINLY
OVER DEEP EAST TEXAS AND NORTHWEST AND NORTH CENTRAL LOUISIANA FROM
TOLEDO BEND COUNTRY EASTWARD.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
EXPECT SHOWERS AND THUNDERSTORMS TO INCREASE OVER THE AREA DURING
SUNDAY WITH THE WARM FRONT AS IT LIFTS NORTH DURING THE DAY.
ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP DURING
MONDAY AND MONDAY EVENING...AS WARM...MOIST...AND UNSTABLE AIR
INCREASES OVER THE FOUR STATE REGION...WITH THE APPROACH OF A
COLD FRONT.  A MID LEVEL SPEED MAX...A FAVORABLE UPPER LEVEL
JET...AND LOW LEVEL JET WILL COMBINE WITH 850 TO 500 MB LAPSE
RATES TO PRODUCE ROTATING STORMS...WHICH WILL RESULT IN SEVERE
WEATHER RANGING FROM LARGE HAIL...HIGH AND DAMAGING WINDS...AND EVEN
A SIGNIFICANT TORNADO POSSIBLE FROM MONDAY INTO MONDAY NIGHT.
DEPENDING ON THE MOVEMENT OF THE SYSTEMS...A FEW OF THE STORMS MAY BE
SEVERE EARLY TUESDAY MORNING BEFORE ACTIVITY ENDS.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL NOT BE NEEDED THROUGH TONIGHT.  FOR MONDAY
INTO EARLY TUESDAY...HOWEVER...ACTIVATION WILL VERY LIKELY BE
REQUIRED.  ACTIVATION MAY ALSO BE REQUIRED FOR SUNDAY AFTERNOON AND
EVENING.

VIII.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 8:30 PM CSTSevere Thunderstorm WarningSHVAngelina, San Augustine60 min
Mar 19, 9:04 PM CSTSevere Thunderstorm WarningSHVLaSalle56 min
Mar 19, 11:17 PM CSTSevere Thunderstorm WarningSHVJackson58 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.